Cryptography and Communications

, Volume 10, Issue 3, pp 467–477 | Cite as

The exact autocorrelation distribution and 2-adic complexity of a class of binary sequences with almost optimal autocorrelation

Article
  • 70 Downloads

Abstract

Pseudo-random sequences with good statistical properties, such as low autocorrelation, high linear complexity and large 2-adic complexity, have been used in designing reliable stream ciphers. In this paper, we obtain the exact autocorrelation distribution of a class of binary sequences with three-level autocorrelation and analyze the 2-adic complexity of this class of sequences. Our results show that the 2-adic complexity of such a binary sequence with period N is at least (N + 1) − log2 (N + 1). We further show that it is maximal for infinitely many cases. This indicates that the 2-adic complexity of this class of sequences is large enough to resist the attack of the rational approximation algorithm (RAA) for feedback with carry shift registers (FCSRs).

Keywords

Stream ciphers Pseudo-random sequences Autocorrelation 2-adic complexity 

Mathematics Subject Classification (2010)

94A55 94A60 65C10 

Notes

Acknowledgments

The authors wishes to thank the editor and the reviewers for the valuable comments, which make our work greatly improved.

Parts of this work were written during a very pleasant visit of the first author to Carleton University in Ottawa, Canada. She wishes to thank the hosts for their hospitality.

References

  1. 1.
    Cai, Y., Ding, C.: Binary sequences with optimal autocorrelation. Theor. Comput. Sci. 410, 2316–2322 (2009)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Ding, C., Helleseth, T., Lam, K.Y.: Several classes of sequences with three-level autocorrelation. IEEE Trans. Inform. Theory 45, 2606–2612 (1999)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Ding, C., Helleseth, T., Shan, W.: On the linear complexity of Legendre sequences. IEEE Trans. Inform. Theory 45, 693–698 (1998)MathSciNetMATHGoogle Scholar
  4. 4.
    Edemskiy, V., Palvinskiy, A.: The linear complexity of binary sequences of length 2p with optimal three-level autocorrelation. Inf. Process. Lett. 116, 153–156 (2016)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Etzion, T.: Linear complexity of de Bruijn sequences-old and new results. IEEE Trans. Inform. Theory 45, 693–698 (1999)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Helleseth, T., Maas, M., Mathiassen, E., Segers, T.: Linear complexity over 𝔽, p of Sidel’nikov sequences. IEEE Trans. Inform. Theory 50, 2468–2472 (2004)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Hu, H.: Comments on a new method to compute the 2-adic complexity of binary sequences. IEEE Trans. Inform. Theory 60, 5803–5804 (2014)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Hu, L., Yue, Q., Wang, M.: The linear complexity of whiteman’s generalized cyclotomic sequences of period p m+1, q n+1. IEEE Trans. Inform. Theory 58, 5534–5543 (2012)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Kim, Y., Jang, J.W., Kim, S.H., No, J.S.: Linear complexity of quaternary sequences constructed from binary Legendre sequences. Int. Symp. Inf. Theory Appl., 611–614 (2012)Google Scholar
  10. 10.
    Klapper, A.: D-form sequences: Families of sequences with low correlation values and large linear spans. IEEE Trans. Inform. Theory 41, 423–431 (1995)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Klapper, A., Chan, A.H., Goresky, M.: Cascaded GMW sequences. IEEE Trans. Inform. Theory 39, 177–183 (1995)CrossRefMATHGoogle Scholar
  12. 12.
    Klapper, A., Goresky, M.: Feedback shift registers, 2-adic span, and combiners with memory. J. Cryptol. 10, 111–147 (1997)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kumanduri, R., Romero, C.: Number Theory with Computer Applications. Prentice Hall, New Jersey (1998)MATHGoogle Scholar
  14. 14.
    Li, N., Tang, X.: On the linear complexity of binary sequences of period 4N with optimal autocorrelation/magnitude. IEEE Trans. Inform. Theory 57, 7597–7604 (2011)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Massey, J.L.: Shift-register synthesis and BCH decoding. IEEE Trans. Inform. Theory 15, 122–127 (1969)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    No, J.S.: New cyclic difference sets with singer parameters constructed from d-Homogeneous functions. Des. Codes Cryptogr. 33, 199–213 (2004)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    No, J.S.: p-ary unified sequences: p-ary extended d-form sequences with the ideal autocorrelation property. IEEE Trans. Inform. Theory 48, 2540–2546 (2002)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    No, J.S., Chung, H., Yun, M.S.: Binary pseudorandom sequences of period 2m − 1 with ideal autocorrelation generated by the polynomial z d + (z + 1)d. IEEE Trans. Inform. Theory 44, 1278–1282 (1998)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Scholtz, R.A., Welch, L.R.: GMW Sequences. IEEE Trans. Inform. Theory 30, 548–553 (1984)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Sun, Y., Yan, T., Li, H.: The linear complexity of a class of binary sequences with three-level autocorrelation. IEICE Trans. Fundam. E96-A, 1586–1592 (2013)CrossRefGoogle Scholar
  21. 21.
    Tang, X., Ding, C.: New classes of balanced quaternary and almost balanced binary sequences with optimal autocorrelation Value. IEEE Trans. Inform. Theory 56, 6398–6405 (2010)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Tang, X., Fan, P., Matsufuji, S.: Lower bounds on the maximum correlation of sequences with low or zero correlation zone. Electron. Lett. 36, 551–552 (2000)CrossRefGoogle Scholar
  23. 23.
    Tian, T., Qi, W.: 2-Adic complexity of binary m-sequences. IEEE Trans. Inform. Theory 56, 450–454 (2010)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Wang, Q.: The linear complexity of some binary sequences with three-level autocorrelation. IEEE Trans. Inform. Theory 56, 4046–4052 (2010)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Wang, Q., Du, X.: The linear complexity of binary sequences with optimal autocorrelation. IEEE Trans. Inform. Theory 56, 6388–6397 (2010)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Wang, Q., Jiang, Y., Lin, D.: Linear complexity of binary generalized cyclotomic sequences over GF(q). J. Complex. 31, 731–740 (2015)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Xiong, H., Qu, L., Li, C., Fu, S.: Linear complexity of binary sequences with interleaved structure. IET Commun. 7, 1688–1696 (2013)CrossRefGoogle Scholar
  28. 28.
    Xiong, H., Qu, L., Li, C.: A new method to compute the 2-adic complexity of binary sequences. IEEE Trans. Inform. Theory 60, 2399–2406 (2014)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Xiong, H., Qu, L., Li, C.: 2-Adic complexity of binary sequences with interleaved structure. Finite Fields Appl. 33, 14–28 (2015)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Yan, T., Du, X., Sun, Y., Xiao, G.: Construction of d-form sequences with ideal autocorrelation. IEICE Trans. Fundam. 94, 1696–1700 (2011)CrossRefGoogle Scholar
  31. 31.
    Yan, T., Xiao, G.: Divisible difference sets, relative difference sets and sequences with ideal autocorrelation. Inform. Sci. 249, 143–147 (2013)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Zhou, Z., Tang, X., Gong, G.: A new classes of sequences with zero or low correlation zone based on interleaving technique. IEEE Trans. Inform. Theory 54, 4267–4273 (2008)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.College of SciencesChina University of PetroleumQingdaoChina
  2. 2.Key Laboratory of Network Security and CryptologyFujian Normal UniversityFuzhouChina
  3. 3.School of Mathematics and StatisticsCarleton UniversityOttawaCanada

Personalised recommendations